MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4/2.7MM VA-LCP FIRST MTP FUSION PL/SM/10 DEG/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4/2.7MM VA-LCP FIRST MTP FUSION PL/SM/10 DEG/RIGHT; PLATE, FIXATION, BONE
Model Number 02.211.234
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Discomfort (2330); Impaired Healing (2378); No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is an unknown date in 2018.Additional procodes: hwc lot number reported as either 561543 or 061543.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent on (b)(6) 2018, the patient underwent surgery on their right foot; first metatarsal phalangeal (mtp) fusion, and second and third tarsometatarsal fusions utilizing plates and screws from the 2.7mm va-lcp forefoot midfoot set; second and third tarsometatarsal (tmt) osteotomies utilizing screws from a synthes stainless steel mod hand set; and second and third dip fusions utilizing non-synthes k-wires.The surgeon suspected possible malunion in the middle of (b)(6) after a follow-up appointment.X-rays taken on or around (b)(6) 2018 showed that the first mtp plate was broken and that one 3.5mm cortical screw in the third tmt plate was broken.Revision surgery occurred on (b)(6) 2018.Current patient status is unknown.This report is for a 2.4/2.7mm va-lcp first mtp fusion plate.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review could not be completed as the provided lot number is invalid.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Concomitant devices reported: 2.4/2.7mm va-lcp tmt fusion plate (part# 02.211.266, lot# h397643, quantity# 1,) 2.4/2.7mm va-lcp t-fusion pl 2 hole head/standard (part# 02.211.254, lot# 7872816, quantity# 1,) 2.7mm va lck screw slf-tap (part# 02.211.016, lot# unknown, quantity# 2,) 2.7mm va lckng screw slf-tpng with t8 stardrive recess 18mm (part# 02.211.018, lot# unknown, quantity# 2,) 2.7mm va lckng screw slf-tpng with t8 stardrive recess 20mm (part# 02.211.020, lot# unknown, quantity# 1,) 2.7mm va lckng screw slf-tpng with t8 stardrive recess 22mm (part# 02.211.022, lot# unknown, quantity# 1,) 2.7mm crtx scr s/tap t8 12mm (part# 202.872, lot# unknown, quantity# 1,) 2.7mm cortex screw slf-tpng with t8 stardrive recess 16mm (part# 02.876, lot# unknown, quantity# 3,) 2.7mm cortex screw slf-tpng with t8 stardrive recess 18mm (part# 202.878, lot# unknown, quantity# 3,) 2.7mm cortex screw slf-tpng with t8 stardrive recess 22mm (part# 202.882, lot# unknown, quantity# 1,) 1.5mm cortex screw self-tapping 12mm (part# 200.812, lot# unknown, quantity# 2).
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device history lot #: 6615342.Part #: 02.211.234 is an invalid lot number.The dhr review cannot be completed as no record exists for an invalid lot number.Dhr review cannot be completed as lot number does not match part number.Invalid information cannot be reviewed.Device history batch null, device history review of the device history record(s) showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition.Investigation summary physical devices have been received in monument.Due to a sterilization issue, the devices were quarantined and are still pending release as part of the non-conformance process.Upon release of the devices and receipt at the analysis site of customer quality, this investigation will be updated to reflect the actual device evaluation.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary physical devices have been received in monument.Due to a sterilization issue, the devices were quarantined and are still pending release as part of the nonconformance process.Upon release of the devices and receipt at the analysis site of customer quality, this investigation will be updated to reflect the actual device evaluation.Device history lot lot 6615342 / part 02.211.234 is an invalid lot number.Device history review cannot be completed as lot number does not match part number.Invalid information cannot be reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h11 corrected data: b5, d11: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a hardware removal due to a broken plate and screw.The patient initially had a right foot first metatarsal phalangeal fusion, and second and third tarsometatarsal fusion where a variable angle (va) locking compression plate (lcp) forefoot / midfoot plate was implanted on (b)(6) 2018.Around the beginning of (b)(6), an infection of the distal interphalangeal joints (dip) fusions around the kirschner wire( k-wire) was detected.There was no allegation with the non-synthes k-wire and the infection was resolved.On (b)(6) 2018 an x-ray was taken that showed the first variable angle locking compression (lcp) metatarsophalangeal (mtp) fusion plate was broken and one (1) middle cortical screw in the medial variable angle lcp(tmt) fusion plate was broken.All hardware in the patient¿s foot was successfully removed.It is unknown if there was a surgical delay reported.Concomitant devices reported: 2.4/2.7mm va-lcp tmt fusion plate (part# 02.211.266, lot# unknown, quantity# 1,) 2.4/2.7mm va-lcp t-fusion pl 2 hole head/standard (part# 02.211.254, lot# unknown, quantity# 1,) 2.7mm va lck screw slf-tap (part# 02.211.016, lot# unknown, quantity# 2,) 2.7mm va lckng screw slf-tpng with t8 stardrive recess 18mm (part# 02.211.018, lot# unknown, quantity# 2,) 2.7mm va lckng screw slf-tpng with t8 stardrive recess 20mm (part# 02.211.020, lot# unknown, quantity# 1,) 2.7mm va lckng screw slf-tpng with t8 stardrive recess 22mm (part# 02.211.022, lot# unknown, quantity# 1,) 2.7mm crtx scr s/tap t8 12mm (part# 202.872, lot# unknown, quantity# 1,) 2.7mm cortex screw slf-tpng with t8 stardrive recess 16mm (part# 02.876, lot# unknown, quantity# 3,) 2.7mm cortex screw slf-tpng with t8 stardrive recess 18mm (part# 202.878, lot# unknown, quantity# 3,) 2.7mm cortex screw slf-tpng with t8 stardrive recess 22mm (part# 202.882, lot# unknown, quantity# 1,) 1.5mm cortex screw self-tapping 12mm (part# 200.812, lot# unknown, quantity# 2,).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: updated 12 feb 2019 for investigation of returned device.Physical devices have been received in monument.Due to a sterilization issue, the devices were quarantined as part of nr-0114162 and are still pending release as part of the non-conformance process.Upon release of the devices and receipt at the analysis site of customer quality, this investigation will be updated to reflect the actual device evaluation.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Background: it was reported that on (b)(6) 2018, the patient underwent a hardware removal due to a broken plate and screw.The patient initially had a right foot first metatarsal phalangeal fusion, and second and third tarsometatarsal fusion wherein a variable angle (va) locking compression plate (lcp) forefoot / midfoot hardware was implanted on (b)(6) 2018.Around the beginning of august, an infection of the distal interphalangeal joints (dip) fusions around the k-wire were found.There was no allegation with the non-synthes k-wire and the infection was resolved.On (b)(6) 2018 an x-ray was taken showed that the first variable angle locking compression (lcp) metatarsophalangeal (mtp) fusion plate was broken and one middle cortical screw in the medial variable angle lcp(tmt) fusion plate was broken.It is unknown if there was a surgical delay reported.Investigation flow: broken.Visual inspection: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of postoperative plate breakage, which agrees with the reported complaint condition.The plate was received in two pieces.The break profile is transverse.Does received condition agree with the complaint description? yes.Dhr review: the returned device was manufactured in may 2011.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The raw material was confirmed to be correct per the specification with no relevant non-conformance noted.Document/specification review: design drawing were reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the thickness of the returned plate near breakage is within specification.Material analysis: the design specified the plate to be manufactured from 316l stainless steel material.The raw material (316l stainless steel) was confirmed to be correct per the specification with no (relevant) non-conformance noted.Was the complaint confirmed? yes.Conclusion: a definitive root cause for the plate breaking postoperative could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation and the complaint condition is adequately covered by the risk assessment.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Physical manufacturer was updated from elmira to synthes monument based on dhr result.Device history lot: device history record (dhr) review: part #: 02.211.234.Lot #: 6615432.Manufacturing location: synthes monument.Released to warehouse date: 26may2011.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The raw material was confirmed to be correct per the specification with no relevant non-conformance noted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4/2.7MM VA-LCP FIRST MTP FUSION PL/SM/10 DEG/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8117110
Report Number2939274-2018-55161
Device Sequence Number11144759
Product Code HRS
UDI-Device Identifier10886982054180
UDI-Public(01)10886982054180
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.234
Device Catalogue Number02.211.234
Device Lot Number6615432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer11/12/2018
12/27/2018
01/11/2019
01/11/2019
01/11/2019
01/29/2019
02/04/2019
02/04/2019
01/29/2019
02/04/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date11/29/2018
12/27/2018
01/11/2019
01/11/2019
01/11/2019
01/31/2019
02/06/2019
02/06/2019
02/12/2019
02/14/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight82